Hail, Lee
- When
- September 22, 3:06 PM CST to 3:08 PM CST
- Where
- Lee County, Dixon
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 41.717, -89.333
19 thunderstorm wind, 15 hail, 3 flood, 2 lightning, 1 funnel cloud, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 22, 2:35 PM CST, 31 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
335 PM CDT FRI SEP 22 2006
.DISCUSSION FOR AFTERNOON GRIDS/ZFP...
335 PM CDT
MAIN FOCUS HAS BEEN PLACED ON NR TERM OF FCST DUE TO ANTICIPATED
CONVECTIVE DVLPMT. LASTEST VIS SATLT LOOPS SHOW DEEP MOISTURE CONTG
TO ADVECT RPDLY NWD AHD OF SHRT WAVE TROF AND ASSD JET MAX NOW
RUNNING FROM ERN IA-NERN MO AND ON INTO XTRM NWRN AR. THIS FEATURE
IS EXPECTED TO ACT ON INCRSGLY UNSTABLE AIR E OF MS RVR AND TRIGGER
ADDITIONAL STG TO SVR TSTM DVLPMT RMNDR OF THIS AFTN. THESE STORMS
WILL ALSO BE MOVG INTO STGLY SHEARED ENVIRONMENT ALG/JUST AHD OF
WARM FRONT RUNNING ACRS NRN IL/NWRN IND...ALG/S OF I-80. THIS IS
EXPECTED TO CAUSE STMS THAT DO DVLP TO QUICKLY DVLP ROTATION AND
THIS ASPECT OF DVLPMT HAS ALREADY BEEN NOTED WITH A FEW UPDRAFTS
THAT HAVE ALREADY BEGUN TO POP UP OVR NRN LASALLE CO.
LTL CHG TO RMNDR FCST.
MERZLOCK
&&
.AVIATION DISCUSSION REGARDING 12Z TAFS...
115 PM CDT
INITIAL MVFR CIGS UNDER STRONG LOW LEVEL MOISTURE ADVECTION THIS
AFTN WITH OCCLUDED FRONT APPROACHING THE MISS RIVER AND WARM FRONT
STILL INVOF PADUCAH. COMPLICATED FORECAST WITH CLOUDS AND PRECIP
TIMING. EXPECT GRADUAL RISE IN CIGS THROUGH THIS AFTN AS TEMPS WARM
AND DRY SLOT NEARS. DELAYED TSRA TEMPO GROUP UNTIL AFT 00Z AS
INSTABILITY MAY NOT BE SUFFICIENT TO GENERATE SIGNIFICANT CONVECTION
IN OUR LOCAL AREA UNTIL THE ARRIVAL OF GREATER SYNOPTIC ASCENT
ASSOCIATED WITH MID-LEVEL TROUGH NOW OVER MO/IA AND APPROACHING
BOUNDARIES FROM THE SW. MAINTAINED VCTS AND TEMPO GROUPS FOR TSRA
THROUGH 09Z BUT REDUCED THAT TO SHRA AFT THAT TIME SINCE BEST LIFT
SHOULD BE PASSED BY THAT TIME. NEXT POTENTIALLY MORE VIGOROUS SFC
WAVE ARRIVING AROUND 18Z SAT. DEEP MOISTURE ON ITS WAY NOW WILL BE
IN PLACE OVR THE LOCAL TERMINALS BY MORNING...CAUSING RA TO LINGER
THROUGH THE MORNING.
SE WINDS BECOMING LESS GUSTY OVR THE LAST FEW HRS...AND SHOULD
CONTINUE DECREASING THROUGH THE EVENING AS THEY TURN SW. DIRECTION
VEERS SE AGAIN AS SFC WAVE DEVELOPS TO OUR SW.
RRH
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...SMALL CRAFT ADVISORY FROM 1 AM TONIGHT THROUGH LATE
FRIDAY NIGHT FOR THE ILLINOIS NEAR SHORE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT FRI SEP 22 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-230930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT FRI SEP 22 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA...MAINLY THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS...HOWEVER THE POTENTIAL FOR AN ISOLATED TORNADO WILL INCREASE SOUTH OF INTERSTATE 80 LATE THIS AFTERNOON INTO THIS EVENING AS A WARM FRONT LIFTS ACROSS CENTRAL ILLINOIS AND CENTRAL INDIANA. THERE IS A MODERATE RISK OF SEVERE WEATHER SOUTH OF THE OUTLOOK AREA ACROSS CENTRAL ILLINOIS THIS AFTERNOON...SOUTH OF BLOOMINGTON AND CHAMPAIGN ILLINOIS. IN ADDITION TO THE RISK OF SEVERE WEATHER...THERE IS THE POTENTIAL FOR THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAINFALL THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA SATURDAY...MAINLY DURING THE AFTERNOON HOURS. THE MAIN THREATS WILL AGAIN BE LARGE HAIL AND DAMAGING WINDS...THOUGH ISOLATED TORNADOES WILL BE POSSIBLE ACROSS FAR EASTERN PORTIONS OF THE OUTLOOK AREA MAINLY EAST OF INTERSTATE 57 INTO NORTHWEST INDIANA. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING...AND AGAIN ON SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-230930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT FRI SEP 22 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT THERE IS A SMALL CRAFT ADVISORY IN EFFECT FOR THE ILLINOIS NEARSHORE WATERS ON LAKE MICHIGAN. SOUTHEAST WINDS TO 30 KNOTS AND WAVES UP TO 7 FEET WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS FAR SOUTHERN LAKE MICHIGAN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY ACROSS SOUTHERN LAKE MICHIGAN. LARGE HAIL AND DAMAGING WINDS ARE AGAIN THE MAIN THREATS. SMALL CRAFT ADVISORY CONDITIONS MAY AGAIN DEVELOP SATURDAY NIGHT THROUGH SUNDAY NIGHT...AS WINDS INCREASE TO 25 TO 30 KNOTS...WITH WAVES IN EXCESS OF 6 FEET. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) RATZER
The Quad Cities radar (KDVN), 104 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
19 thunderstorm wind, 15 hail, 3 flood, 2 lightning, 1 funnel cloud, 1 flash flood. Local standard time, as filed.
Vehicles were reported damaged by hail.
Several trees were blown down.
A wind gust to 72 mph was measured.
Heavy rainfall caused flooding across much of northern and central portions of Dupage County. Cars were reported stalled in flood water along Smith Road, west of Powis Road in West Chicago. Street flooding was reported in Carol Stream. Six inches of standing water was reported on roads in Winfield. Six to twelve inches of water was reported on roads in Bensenville. West Chicago Airport measured 2.26 inches of rain and Winfield measured 1.41 inches.
Trees and power lines were blown down.
A tree limb was blown down on York Street which took down power lines.
A tree was blown down near Miller and Waterman Roads.
A tree was blown down onto a car. Numerous tree limbs also blown down.
Localized street flooding and water in buildings was reported in Elburn, where 1.26 inches of rain was measured in one hour.
Six, 75 foot tall power transmission poles were blown down and several trees were also blown down. Corn fields were flattened by wind.
An eight inch diameter tree was blown down.
Heavy rain fell across northern Cook County during the late afternoon and early evening of September 22nd. Creeks in Schaumburg overflowed their banks. The worse flooding was reported along Wise Road in Schaumburg near the intersections of Plum Grove and Roselle Roads, were several cars were stalled after driving into the flood waters. Three feet of water was reported along River Road in Des Plaines and a bridge was closed. The intersection of Rand and Central Roads was also closed due to flooding. Water 10 inches deep was reported in streets in Streamwood. In Glenview, an underpass in the 300 block of Waukegan Road was closed due to flooding. Three cars had to be towed out of the flood waters. Numerous other locations reported street flooding including 6 inches of water on Green Bay Road in Wilmette and 6 inches of water at Ballard and Greenwood Roads in Niles. Ohare Airport measured 1.78 inches of rain.
Wind gusts were estimated to 60 mph.
Six inch diameter tree limbs blown down.
Two houses were struck by lightning, one house on Colonel Bennett Lane and the second house on Division Street. Only minor damage was reported to each house.
Several tree limbs were blown down.
Trees and power lines were blown down, damage was reported to some houses.
One foot of water was reported in streets in St. Charles where 3.50 inches of rain was measured. In Geneva, one foot of water was reported on Amry Trail Road, Cheevers Avenue was closed due to the creek underneath overrunning it's banks and basement flooding was also reported. Batavia measured 1.89 inches of rain.
The Chicago Department of Streets and Sanitation reported 255 downed trees, 20 downed wires, and 18 damaged light poles across northern sections of the city. A roof was blown off a building on West Cornelia Avenue on the northwest side of Chicago.
Tree limbs were blown down.
Quarter size hail was reported on the north side of Evanston.
Nineteen large trees and numerous tree limbs were blown down. One tree went down at 13th and Lake Streets, crushing a fence and breaking a window. A house and two cars were damaged when a tree fell on Amherst Lane.
A tree was split in half on Keystone Avenue by wind. Another tree was blown over and landed on a vehicle.
Tree limbs blown down onto cars.
Lightning struck a utility pole.
Large tree limbs were blown down.
Twelve inch diameter tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535137, 5535138, 5535139, 5535140, 5535141, 5535142, 5535143, 5535144, 5534270, 5535145, 5534240, 5535146, 5535147, 5535235, 5535148, 5535149, 5535150, 5535151, 5535231, 5535152, 5535153, 5535234, 5535154, 5535232, 5534238, 5535155, 5535220, 5535221, 5534237, 5535224, 5535222, 5535233, 5535223, 5534239, 5535225, 5534271, 5535226, 5535227, 5535228, 5535229, and more.